Tardive dyskinesia (TD) challenge
Take the TD Challenge and put your knowledge to the test
How much do you know about TD? Put your knowledge of TD to the test—from patient impact to differential diagnosis of TD. Select the challenges below to get started and showcase your clinical expertise in TD assessment and management.RETURN TO ALL CHALLENGES
Overview and impact
QUESTION 1 OF 5
TRUE OR FALSE
Tardive dyskinesia (TD) is a clinically distinct, drug-induced movement disorder and is associated with prolonged exposure to dopamine receptor blocking agents (DRBAs), including antipsychotics.
The correct response is TRUE.
The movements of TD can present in one or more areas of the body, including the eyes/face, lips, tongue, jaw, torso, upper limbs, and lower limbs. A comprehensive full body assessment can help you identify involuntary movements.3-5
1. Stahl SM. Antipsychotic agents. Stahl Online website. http://stahlonline.cambridge.org/essential_4th_chapter.jsf?page=chapter5_introduction.htm&name=Chapter%205&title=Conventional%20antipsychotics#co2598-5-1. Published 2013. Accessed August 22, 2018. 2. Sayers AC, Bürki HR, Ruch W, Asper H. Neuroleptic-induced hypersensitivity of striatal dopamine receptors in the rat as a model of tardive dyskinesias: effects of clozapine, haloperidol, loxapine and chlorpromazine. Psychopharmacologia. 1975;41(2):97-104. 3. American Psychiatric Association. Diagnostic and Statistical Manual of Mental Disorders. 5th ed. Arlington, VA: American Psychiatric Association; 2013. 4. Task Force on Tardive Dyskinesia. Tardive Dyskinesia: A Task Force Report of the American Psychiatric Association. Washington, DC: American Psychiatric Association; 1992. 5. Guy W. ECDEU Assessment Manual for Psychopharmacology. Revised 1976. Rockville, MD: National Institute of Mental Health; 1976.
Overview and impact
EXPERT PERSPECTIVES: The impact and importance of regular screeningWATCH NOW